Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cramping
Jun 19, 2008

In the last month, I have started to get cramping in my legs. Sometimes both, more so the right one. It starts to get stiff and it gets worse and worse and I have to stand on it, but it still stays for 10 minutes or so. The event usually starts with twitches in my angle area. When the cramp is going full force, I can feel the soreness in the muscle down the right side of my right leg, just to the right of the main boine going down on the front below the knee all the way down to the bottom of the feet.

This happens 5-6 times a day now, sometimes in the left foot too but more in the right, and last night happened in both at the same time. When it happens in the right leg (most severe), I feel it slightly in the left leg too but not to the same extent.

Also at the same time this started, I noticed in my thumbs that if I am holding a book or anything and pressing my thumbs, a cramp starts and if I move the thumb quickly, it goes away.

What could be the cause of this? I am on mostly new meds and none of the neuropothy-inducing older medications.

Response from Dr. Henry

Muscle cramps are often hard to explain. Many are idiopathic but a wide range of conditions can contribute including diabetes, Parkinsons, neuropathy, spinal cord or nerve irritation, electolyte disorders, restless leg syndrome, thyroid disorders, McArdle;s disease and more. A thorough history and physical is the starting point for the evaluation. KH



Previous
drug interactions
Next
d4t to AZT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement